MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. 3DKNEE; INSERT, 3D SIZE6 X 11MM R DCM

ENCORE MEDICAL, L.P. 3DKNEE; INSERT, 3D SIZE6 X 11MM R DCM
Catalog Number 392-11-606
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 02/15/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the patient had right total knee arthroplasty (tka) in 2006.Recently they developed some pain and joint instability and the surgeon performed a synovectomy with a poly exchange.
 
Additional Manufacturer Narrative
The reason for this revision surgery was pain and joint instability.The previous surgery and the revision detailed in this investigation occurred over 11 years apart.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.Initial or prolonged hospitalization was required.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to knee instability.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's knee instability.There are multiple factors which may cause the event that are outside the control of djo surgical are patient bone deterioration, poor bone density or an unbalanced joint.The complaint does state that the event occurred over 11 years post-operative and it seems that the poly insert might get worn out during this period of usage and so instability might happened due to poly wear.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved that may have contributed to knee instability and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3DKNEE
Common Device Name
INSERT, 3D SIZE6 X 11MM R DCM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6410966
Report Number1644408-2017-00171
Device Sequence Number19063827
Product Code JWH
UDI-Device Identifier00888912120449
UDI-Public(01)00888912120449
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K020114
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2010
Device Catalogue Number392-11-606
Device Lot Number436072
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/16/2017
Supplement Report FDA Received Date04/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age65 YR